MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128208
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6.Investigation findings code of "appropriate term/code not available (c22)" represents photo/video analysis.A picture was received for evaluation following johnson & johnson medtech's procedures.According to picture provided by the customer, a foreign material like a fiber plastic was observed attached to the tip of the pentaray catheter; no damage on the tip or electrodes is observed.The source of origin of the foreign material could not be determined based on the picture.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The customer complaint was confirmed based on the picture received.The device has not been returned for analysis, and the root cause is unable to be assigned based on the current evidence.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number:(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a persistant atrial fibrillation (afib) cardiac ablation procedure, with a pentaray nav, and fibers were noticed around the spline.During mapping with pentaray catheter, the maneuverability suddenly changed ("got worse") and the patient had some extra beats, which he did not have prior to that.The catheter was pulled immediately, and fibers were noticed around the splines (origin unclear).The surgery was not delayed.The catheter was ¿dismissed and changed¿.The catheter was exchanged, and the procedure was successfully completed.There was no patient consequence.Additional information indicated that there was no talk about resistance, but the catheter was already inside the chamber and actively mapping.The patient did not require extended hospitalization.
 
Additional Manufacturer Narrative
Additional information was received on 15-jan-2026.It was reported that a biosense webster sheath was used which was a vizigo sheath.Therefore, the vizigo sheath is now considered the suspected device and the pentaray is no longer considered the suspected device in this event.As such, h 6.Medical device problem code has been updated to adverse event without identified device or use problem (a24).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24023781
Report Number2029046-2026-00096
Device Sequence Number13410424
Product Code MTD
UDI-Device Identifier10846835012224
UDI-Public(01)10846835012224(17)280918(10)31771193L
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128208
Device Lot Number31771193L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN PUMP, EU CONFIGURATION; NGEN RF GENERATOR
Patient SexMale
Patient RaceWhite